Florida, 2013

Tornado and Flash Flooding in Florida, February 24 to 26, 2013

February 24 to 26, 2013 · NWS TAE · 24 events in 11 counties and zones

A series of upper level disturbance rotating around a mean longwave trough west of the area brought copious amounts of moisture into the area. 77 inches, which was the 2nd highest PWAT observed during the month of February at that location.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7.6 million
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A series of upper level disturbance rotating around a mean longwave trough west of the area brought copious amounts of moisture into the area. The KTAE rawinsonde sounding on the evening of February 22nd measured a PWAT value of 1.77 inches, which was the 2nd highest PWAT observed during the month of February at that location. Rainfall amounts generally between 9 and 14 inches were observed during the 5 day period between Feb 22-26 across the Tallahassee area with similar amounts across the remainder of the Florida Panhandle. This led to areas of flooding. There were also some severe storms during the early morning hours of Feb 26th. The southeast big bend saw significantly less rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 24, 3:36 PM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Feb 24, 3:36 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EST Sun Feb 24 2013

...Flash flooding and severe weather possible through Tuesday...

.NEAR TERM [Through Tonight]...

The 18 UTC regional surface analysis showed a quasi-stationary front
from north central FL through the central Gulf of Mexico, and an
area of high pressure centered over southern IN. Vapor imagery and
upper air data showed a weak ridge from the northeast Gulf of Mexico
to MN, and a deep trough over the Four Corners region. The current
large scale weather pattern is a fast one, and the aforementioned
ridge will translate quickly eastward as the major trough approaches
from the west. At the surface, the front to our south will lift
slowly northward, to near or a little south of the FL Panhandle
coast by 12 UTC Monday.

Rain chances will gradually increase from south to north, with rain
all but certain between 06 UTC and 12 UTC. It may take some time for
the rain to moisten the residual continental polar airmass at the
surface, so the heaviest rain will probably hold off till after
06 UTC, with an inch or so of rain likely in the FL Panhandle. With
the absence of a significant 850 mb jet and any appreciable
instability remaining offshore, the threat of severe storms over
land is very low.

&&

.SHORT TERM [Monday Through Tuesday]...

The aforementioned warm front will lift north through the Tri-
State region through Monday morning. This first wave of rain will
produce a solid inch of rain during the first part of the day. As
a low pressure system skims the Southeast, it will pull a
secondary warm front through the local area Monday afternoon
through evening. Expect another inch or so of rain with this
secondary front. Finally, late Monday night through Tuesday, the
low will push a cold front across the entire Tri-State area
bringing a third and final round of rain. Another inch or so is
expected with the frontal squall. Expect the highest rain totals
west of the Apalachicola and Flint rivers, on the order of 3 to 5
inches, with 2 to 3 inches common elsewhere. Isolated rainfall
amounts of up to 9 inches will be possible, especially west of the
aforementioned rivers.

Upper level kinematics are forecast to be minimal with this event
as the main upper level support will lag all three surface fronts.
Late Monday, into Monday night as the lower level low pressure
approaches the region, the low level jet will increase to modest
levels. The lack of deep layer shear, and the presence of low
level shear would suggest that the primary threat Monday night
will be shallow supercells with the potential to produce strong
wind gusts, but primarily an isolated tornado. The limiting factor
will be the forecast instability. More specifically, the surface
based instability. With a large area of rain expected to stablize
the boundary layer early in the day, it will be difficult to
realize strong wind gusts or funnel clouds to the surface. That
being said, instability can often be a funny and unpredictable
thing. Thus, should some surface based instability be tapped into,
the threat for severe weather will exist primarily Monday night
into early Tuesday morning.

As the front clears from west to east on Tuesday, skies will clear
and gusty winds will fill in. Expect gusts from 20 to 30 mph,
which could bring a few trees down in extremely saturated
locations with weak root systems.

&&

.LONG TERM [Tuesday Night through Saturday]...

The long term will bring extended relief from flooding concerns.
Dry conditions will dominate, with upper level troughing. This
will spell a period of below average temperatures through the end
of the week. By the weekend a reinforcing dry front will bring the
potential for a light freeze to the Southeast.

&&

.AVIATION [Beginning 20Z Sunday]...

VFR conditions will continue into this evening, but cigs will
gradually descend to MVFR levels later tonight as a warm front (and
rain) approach from the Gulf of Mexico. IFR cigs will develop late
tonight or early Monday, as moderate to occasionally heavy rain
occurs. Rain with occasional thunder will continue through much of
the day.

&&

.MARINE...

On and off cautionary conditions will be possible through Monday.
Advisory level winds and seas are expected by Monday night when a
strong warm front, and then cold front overspread the northeastern
Gulf of Mexico. The strong southerly winds with the warm front
will cause tides to run about a foot above normal, but the
strongest winds should come between high tide cycles. Thus,
minimal coastal impacts are expected. Although winds will fall to
below headline conditions be Wednesday morning, expect on and of
headline level winds into the weekend as high pressure noses in
behind the slow moving low pressure to our north.

&&

.FIRE WEATHER...

"Wet flag" conditions are likely through at least Tuesday morning.
Fuel moisture will slowly lower later this week as the airmass
becomes progressively cooler and drier.

&&

.HYDROLOGY...

Rainfall from the last 48 hours was in excess of 4 to 6 inches
across much of the forecast area with isolated higher amounts across
parts of Southeast Alabama and into Southwestern Georgia. The only
locations that have really been spared from the heavy rainfall has
been across the Southeast Florida Big Bend.

Flash Flooding Potential...

Soils are already saturated across Southeast Alabama, Southwestern
Georgia and into the Florida Panhandle. As a result, flash flood
guidance in these areas remains very low. Generally rainfall rates
above 0.75 in/hr for 2 to 3 hours would be enough to generate
flash flooding across these areas. More significant rain rates
would be necessary further east across the Florida Big Bend.
Nevertheless, the latest high resolution guidance does support
increased flash flood potential with this system - possibly at
significant levels in some of the flood prone areas across
Southeast Alabama through Monday night. As a result, a flash flood
watch is now in effect for much of the region for late Sunday
night into Tuesday morning for all of the tri-state area except
the southeastern Florida Big Bend.

River Flooding Potential...

Now that this rainfall from the first storm is into the river
systems, steady rises have been observed at the forecast points
with flows now well above base levels. A few river points are in
minor flood stage still and several are in action stage.

The current QPF forecast for the next 48 hours fed into the river
models are between 3 to 5 inches across the forecast area and this
generates significant rises along many area rivers with several
points crossing into the moderate flood category.

Whether some of the more aggressive forecasts at locations along the
Choctawhatchee Basin and over into the Flint River Basin verify will
depend largely on where the heaviest rainfall occurs with this next
system. The models have been in good agreement so our confidence in
predicting the following crest stages is higher than normal:

**Major Flood Stage**

Choctawhatchee at Bruce *

**Moderate Flood Stage**

Choctawhatchee at Caryville *
Ochlockonee River at Havana
Shoal River at Mossy Head *
Chipola River at Altha *
Kinchafoonee Creek at Dawson *
Flint River at Bainbridge
Spring Creek at Iron City
Pea River at Elba *

**Minor Flood Stage**

Choctawhatchee River at Newton AL *
Choctawhatchee River at Geneva *
Ochlockonee River at Thomasville
Chipola River at Marianna *
Apalachicola River at Blountstown
Kinchafoonee Creek at Preston
Flint River at Newton GA
Flint River at Albany

Sites marked with a * indicate the forecast flood stage ranks in the
top 10 highest flood stages at a given site based on site history.

For specific crest levels and timing of these crests, please consult
our AHPS page by clicking on Rivers and Lakes on our website. This
can be found at water.weather.gov/ahps2/index.php?wfo=tae

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  59  68  63  68 / 30 100 100  90  50
Panama City   69  61  70  64  66 / 30 100 100 100  30
Dothan        70  54  62  57  64 / 10  70 100 100  30
Albany        70  53  60  55  66 / 10  60 100 100  40
Valdosta      74  56  65  62  68 / 10  80  90  80  60
Cross City    75  61  73  66  70 / 40  70  60  70  60
Apalachicola  67  62  69  64  67 / 40 100 100  80  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...Flash Flood Watch from 1 AM EST (Midnight CST) Monday through
     Tuesday morning for all but the southeast Big Bend.

GA...Flash Flood Watch from 1 AM EST Monday through Tuesday
     morning for all of south Georgia.

AL...Flash Flood Watch from Midnight CST tonight through Tuesday
     morning for all of southeast Alabama.

GM...None.

&&

NEAR TERM...Fournier
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Fournier
MARINE...Harrigan
FIRE WEATHER...Fournier
HYDROLOGY...Moore/Godsey
Hazardous weather outlook, Feb 24, 6:00 AM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EST SUN FEB 24 2013

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-251100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
600 AM EST SUN FEB 24 2013 /500 AM CST SUN FEB 24 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...A FLASH FLOOD WATCH IS NOW IN EFFECT FROM LATE TONIGHT INTO
TUESDAY MORNING FOR ALL OF THE TRI-STATE AREA EXCEPT THE
SOUTHEASTERN FLORIDA BIG BEND...

A RIDGE OF HIGH PRESSURE TO OUR NORTH WILL KEEP RAIN CHANCES
QUITE A BIT LOWER ACROSS THE REGION TODAY WITH NO ADDITIONAL HEAVY
RAINFALL EXPECTED. BY TONIGHT...HOWEVER...A POTENT LOW PRESSURE
SYSTEM WILL BEGIN TO APPROACH THE REGION FROM THE WEST AND LIFT A
STALLED OUT BOUNDARY TO OUR SOUTH...NORTHWARD AS A WARM FRONT. AS
IF WE HAD NOT RECEIVED ENOUGH RAINFALL ALREADY...THIS SYSTEM HAS THE
POTENTIAL TO DUMP ANOTHER WIDESPREAD 4 TO 6 INCHES OF RAIN ACROSS
MUCH OF THE TRI-STATE AREA BEFORE ALL IS SAID AND DONE. THIS
AMOUNT OF RAIN....WHICH WILL BE FALLING ON ALREADY SATURATED
GROUND...WILL KEEP THE POTENTIAL FOR SIGNIFICANT FLOODING IN THE
FORECAST INTO EARLY NEXT WEEK....AND POSSIBLY LONGER ALONG SOME
AREA RIVERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

IN ADDITION TO THE ABOVE MENTIONED RAINFALL...A POTENTIAL STRONG
SQUALL LINE COULD PRECEDE THE COLD FRONTAL PASSAGE ON MONDAY
NIGHT...AND WE HAVE A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE
MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND POSSIBLE
LARGE HAIL. THIS FRONT WILL MOVE THROUGH THE REGION ON
TUESDAY...WITH MUCH MORE TRANQUIL WEATHER EXPECTED FOR THE
REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY....BUT MAY BE NEEDED
ON MONDAY AND MONDAY NIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

In the hours before

Special weather statement, Feb 24, 5:00 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 PM EST SUN FEB 24 2013

FLZ017-027-242230-
LEON FL-INLAND WAKULLA FL-
500 PM EST SUN FEB 24 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON AND WAKULLA
COUNTIES...

* UNTIL 530 PM EST

AT 455 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 12 MILES NORTHWEST OF CRAWFORDVILLE...OR NEAR BROWN
HOUSE...MOVING EAST AT 35 MPH.

PEA TO MARBLE SIZE HAIL IS EXPECTED WITH THIS STORM.

LAT...LON 3045 8441 3062 8414 3040 8409 3022 8451
      3040 8459
TIME...MOT...LOC 2159Z 248DEG 29KT 3034 8445

BLOCK

The radar

The Tallahassee radar (KTLH), 9 km away, was scanning. The volume nearest the first event began at 22:18 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 6 flash flood, 6 flood, 4 hail, 1 tornado. Local standard time, as filed.

Hail, Leon

When
February 24, 5:20 PM EST
Where
Leon County, 2 mi E of State Capitol Complex
Measured
1 in hail
Reported by
Public
Coordinates
30.430, -84.246

Hail, Leon

When
February 24, 5:24 PM EST
Where
Leon County, 1.37 mi E of Tallahassee Memorial Hospital
Measured
1 in hail
Reported by
Public
Coordinates
30.454, -84.237

Nickel to quarter size hail was reported around 900 Riggins Rd.

Hail, Leon

When
February 24, 5:27 PM EST
Where
Leon County, 0.96 mi N of Fallschase
Measured
1.75 in hail
Property damage
$720,000
Reported by
Public
Coordinates
30.464, -84.203

Golf ball size hail was reported around Buck Lake. An NWS employee living in that area reported that numerous houses (approximately 80) sustained roof damage and required new roofs. Monetary damage was estimated.

Hail, Jefferson

When
February 24, 6:03 PM EST
Where
Jefferson County, 5 mi NE of Monticello
Measured
1 in hail
Reported by
Public
Coordinates
30.591, -83.811

The hail was mostly dime to nickel size with a few quarter size stones.

Flash Flood, Bay

When
February 25, 9:30 AM CST to 2:15 PM CST
Where
Bay County, 1.39 mi WNW of Lynn Haven to 1.34 mi W of Lynn Haven
Cause
Heavy Rain
Reported by
Social Media
Coordinates
30.234, -85.663

Chris Smith of WJHG posted a picture on Facebook showing water affecting homes along the 1700 block of New Hampshire Avenue in Lynn Haven due to heavy rainfall. Water was surrounding the homes and the driveways were not visible. Rainfall rates of 2 to 3 inches per hour were in the area, and the ground was saturated from previous heavy rainfall.

Flash Flood, Jackson

When
February 25, 10:00 AM CST to 11:00 AM CST
Where
Jackson County, 2.73 mi SE of Richter Crossroads to 2.26 mi SE of Richter Crossroads
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
30.800, -85.470

Tobacco Road was washed out and closed. Monetary damage was estimated.

Flood, Jackson

When
February 25, 10:00 AM CST to February 26, 11:00 AM CST
Where
Jackson County, Graceville to Malone
Cause
Heavy Rain
Property damage
$1.9 million
Reported by
Emergency Manager
Coordinates
30.950, -85.510

Significant areal flooding occurred across Jackson county due to prolonged periods of moderate to heavy rainfall. Four day rainfall totals of 8-12 inches were estimated across the county between Feb 22-26. The emergency manager estimated over $1.8 million in damages across the county, mainly due to road repair.

Flash Flood, Bay

When
February 25, 12:00 PM CST to 2:15 PM CST
Where
Bay County, 1.67 mi WNW of Lynn Haven to 1.62 mi WNW of Lynn Haven
Cause
Heavy Rain
Reported by
Social Media
Coordinates
30.238, -85.666

Water surrounded homes along Rhode Island Avenue in Lynn Haven via a picture posted on WJHG's facebook page. Heavy rainfall rates of 2 to 3 inches per had occurred in the area over the past 1 to 2 hours.

Flash Flood, Bay

When
February 25, 12:00 PM CST to 2:15 PM CST
Where
Bay County, 1.6 mi E of Panama City Beach to 1.79 mi ESE of Panama City Beach
Cause
Heavy Rain
Reported by
Social Media
Coordinates
30.209, -85.813

Water surrounded the building of Arnold High School via a series of pictures from WJHG's facebook page. Heavy rainfall rates of 2 to 3 inches per hour had occurred over the past couple of hours. Bay County Emergency Management also reported several road closures in the area around Panama City.

Tornado, Franklin

When
February 25, 1:22 PM EST
Where
Franklin County, 4.66 mi S of Eastpoint
Rating
EF0
Path length
0.01 mi
Path width
20 yd
Reported by
Park/Forest Service
Coordinates
29.683, -84.880

A tornado was spotted crossing over the St. George Island Bridge. No damage occurred.

Flood, Walton

When
February 25, 2:00 PM CST to February 26, 11:00 AM CST
Where
Walton County, Clear Springs to Gaskin
Cause
Heavy Rain
Property damage
$1.0 million
Reported by
Social Media
Coordinates
30.970, -86.340

Significant areal flooding occurred across Walton county due to prolonged periods of moderate to heavy rainfall. Four day rainfall totals of 8-12 inches were estimated across the county between Feb 22-26. Several creeks overflowed their banks and flooded several bridges and roadways. Monetary damage was estimated. Most of the damage cost was due to road repair. Several pictures of the flooding were posted on social media.

Flood, Bay

When
February 25, 3:00 PM CST to February 26, 11:00 AM CST
Where
Bay County, 2.56 mi SE of Youngstown to 1.51 mi SE of Youngstown
Cause
Heavy Rain
Reported by
Social Media
Coordinates
30.330, -85.404

Water from Bear Creek overflowed Ed Lee Road in northern Bay county due to prolonged periods of moderate to heavy rainfall over a 4 day period. Rainfall from 8-12 inches was estimated. This was reported by the public via a facebook post to WMBB-TV.

Flood, Calhoun

When
February 25, 6:00 PM CST to February 26, 11:00 AM CST
Where
Calhoun County, Altha to Blountstown
Cause
Heavy Rain
Property damage
$1.1 million
Reported by
Emergency Manager
Coordinates
30.570, -85.120

Significant areal flooding occurred across Calhoun county due to prolonged periods of moderate to heavy rainfall. Four day rainfall totals of around a foot were estimated across the county between Feb 22-26. The emergency manager estimated over $1 million in damages across the county, mainly due to road repair.

Flood, Washington

When
February 25, 6:00 PM CST to February 26, 11:00 AM CST
Where
Washington County, Bahoma to Gilberts Mill
Cause
Heavy Rain
Property damage
$1.4 million
Reported by
Emergency Manager
Coordinates
30.810, -85.500

Significant areal flooding occurred across Washington county due to prolonged periods of moderate to heavy rainfall. Four day rainfall totals of 8-12 inches were estimated across the county between Feb 22-26. The emergency manager estimated over $1.3 million in damages across the county, mainly due to road repair. At least 27 separate road closures were reported across the county.

Flood, Holmes

When
February 25, 6:00 PM CST to February 26, 11:00 AM CST
Where
Holmes County, Royals Crossroads to Smith Crossroads
Cause
Heavy Rain
Property damage
$1.5 million
Reported by
Emergency Manager
Coordinates
30.970, -85.990

Significant areal flooding occurred across Holmes county due to prolonged periods of moderate to heavy rainfall. Four day rainfall totals of 8-12 inches were estimated across the county between Feb 22-26. The emergency manager estimated over $1.4 million in damages across the county, mainly due to road repair. The following impacts were documented by the Public Works Department for Holmes county.

1) All roads in campsites off of Hwy 179 were under water except for Boat Ramp Rd.|2) Blue Springs Rd was completely closed and under water from River and Wrights|3) Horse Shoe Loop Rod was closed for approximately 500 ft from creek and river water backing up on the road.|4) Tobe Retherford Rd was closed due to water crossing 100 ft from Hwy 179 covering approximately 50 ft of the road.|5) Bonifay Gritney Rd was closed due to river and creek water backing up and covering bridge. About 200 ft of the road was under water.|6) Harris Stevenson Rd was closed due to Sikes Creek crossing the road and making it impassible. About 700 ft of the road was under water.|7) Bear Hewett Landing Rd was closed due to about 200 ft of the road under water.|8) Boat Landing Ln was closed due to river flooding.|9) John Marsh Rd was flooded and closed to thru traffic.|10) Curry Ferry Rd was under water from the river, cutting this road off. About 300 ft of the road was under water.|11) Buck Roger Rd was under water for about 200 ft.|12) The Choctawhatchee Boat Landing at Pittman off Hwy 2 was closed due to minor flooding.|13) A creek cut off road on Mt. Ida below the church.

Thunderstorm Wind, Franklin

When
February 26, 4:24 AM EST
Where
Franklin County, (Aaf)apalachicola Arpt
Measured
67 kt (77 mph) measured gust
Reported by
ASOS
Coordinates
29.720, -85.020

Thunderstorm Wind, Franklin

When
February 26, 4:24 AM EST to 5:10 AM EST
Where
Franklin County, 0.33 mi SE of Bay City to McIntyre
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
29.736, -85.016

Several trees and power lines were blown down on Rosemont Drive. Numerous transformers were blown around Apalachicola, Eastpoint, and St. George Island. Power was cut to the stoplight in Apalachicola. Monetary damage was estimated.

Thunderstorm Wind, Wakulla

When
February 26, 5:16 AM EST to 5:35 AM EST
Where
Wakulla County, Sopchoppy to Vereen
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
30.060, -84.480

Numerous trees and power lines were blown down across the county, especially around Crawfordville. Around 90% of the Crawfordville substation lost power. Monetary damage was estimated.

Flash Flood, Gadsden

When
February 26, 5:28 AM EST to 6:15 AM EST
Where
Gadsden County, 3.62 mi SW of Gretna to 2.79 mi SW of Gretna
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
30.580, -84.710

Water was flowing over SR 12 south of I-19 at a depth of about 6 inches. There were also approximately 3-4 other reports of water over roads in other parts of Gadsden county.

Thunderstorm Wind, Leon

When
February 26, 5:45 AM EST
Where
Leon County, 3.56 mi S of Apalachee Regional Park
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
NWS Employee
Coordinates
30.369, -84.139

A tree was blown down along Hidden Lakes Dr.

Thunderstorm Wind, Leon

When
February 26, 5:45 AM EST
Where
Leon County, Southwood
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.390, -84.210

A 75 foot pine tree was blown down at an apartment complex in the Southwood area. Monetary damage was estimated.

Thunderstorm Wind, Jefferson

When
February 26, 6:00 AM EST
Where
Jefferson County, Monticello
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.540, -83.870

A few trees were blown down. Monetary damage was estimated.

Thunderstorm Wind, Jefferson

When
February 26, 6:00 AM EST
Where
Jefferson County, Waukeenah
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
30.410, -83.950

Two trees were blown down. Monetary damage was estimated.

Flash Flood, Leon

When
February 26, 6:04 AM EST to 6:45 AM EST
Where
Leon County, 0.5 mi N of State Capitol Complex to 0.5 mi NE of State Capitol Complex
Cause
Heavy Rain
Reported by
Social Media
Coordinates
30.437, -84.280

Four new road closures due to flash flooding were reported by the City of Tallahassee via Twitter. Heavy rainfall rates of 2-2.5 inches per hour occurred for around 1 hour on top of 8-13 inches of rain from the previous 4 days.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyThe tornado archive for Florida, 2013Warnings in Florida, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427244, 427255, 427245, 427246, 435762, 427317, 435779, 435765, 435766, 427247, 435780, 435776, 435774, 435775, 436277, 427248, 427249, 427250, 427318, 427251, 427254, 427252, 427253, 435778.